MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXYAT4
Medical Device Problem Codes Material Discolored (1170); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that, during intraocular lens (iol) implantation surgery, while the iol was being implanted by the surgeon the tech said he saw a plume of smoke above the eye.The surgeon did not see this nor did the anesthesiologist.The iol came out fine and there was no patient harm.Additional information was received stating that the issue was noticed upon insertion of the lens into the patient's eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was not returned for analysis.The root cause for the reported complaint could not be determined as no sample or photo were returned for analysis.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product code should have been a2201 instead of a0407.Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint could not be confirmed.The device was received in a plastic bag.Solution is dried in the device.The lock-out assembly has been removed.The plunger has been fully advanced outside of the device.The iol was not returned.The lever is moving freely.No "smoke" observed when the lever is pressed.The device is taken apart for further evaluation.The canister is fully punctured.Krytox is observed on the canister neck.No damage observed to o-rings or any other parts.The device was reloaded and was reactivated with a new canister.The failure mode could not be replicated; the device activated with no issues.Complaints have been received describing that gas was heard during activation, which led to slower plunger movement/ plunger stopped in some cases.The root cause is deemed to be vendor related.The most likely root cause is partial gas leak passing the canister o-ring, which results in liquid co2 escaping outside of the device and while cooling produces a visible plume.No component or process has been identified as being root cause, likely root cause is the assembly process and particularly the final assembly.As per the instructions for use (ifu), the lens should be inspected at the pause location prior implantation.Based on the results from alcon product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22360474
Report Number9612169-2025-01312
Device Sequence Number8586775
Product Code MJP
UDI-Device Identifier00380658494728
UDI-Public(01)00380658494728(17)300322(11)250324(10)25988276
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXYAT4
Device Catalogue NumberPXYAT4.185
Device Lot Number25988276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/25/2025
02/26/2026
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/17/2025
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC VISCOSURGICAL DEVICE.
Patient SexFemale